Tamiflu Linked to Bizarre Behavior, Changes to Rx Cold Meds With Codeine & More

Quick Hits: Transvaginal Mesh Pulled, New Weight Loss Drug & More

A 6-year-old girl from Northern Texas tried jumping out of a window after taking the popular flu prevention medication Tamiflu. After taking the drug, the girl experienced hallucinations, ran away from school and attempted to jump out of a second-story window. Following the alarming incident, a doctor informed the girl’s parents that Tamiflu (oseltamivir) has been linked to psychiatric events in very rare cases. The 6-year-old’s father urged parents to do their homework before taking Tamiflu, or any other drug for that matter. Via CBS Local. Posted January 12, 2018.

The FDA is issuing label changes to prescription cough and cold products containing the opioids codeine or hydrocodone. The agency advises that people 18 and younger should avoid using prescription medicines with those ingredients because there is a heightened risk of slowed or difficult breathing, misuse, abuse, addiction, overdose and death. Via FDA. Posted January 11, 2018.

Tesaro is notifying healthcare professionals about newly discovered adverse events associated with their injectable chemo nausea drug Varubi. The company has reported that some patients have experienced anaphylaxis, anaphylactic shock and other serious hypersensitivity reactions during or within the first few minutes of receiving the injection. Some patients have been hospitalized following this alarming reaction. Via TesaroPosted January 12, 2018. 


Alanna McCatty

Alanna McCatty

Alanna McCatty is founder and CEO of McCatty Scholars, an organization that devises and implements financial literacy programs for students to combat the nationwide issue of the loss of educational opportunity due to the ramifications of burdensome student debt. At MedShadow, she reports on new findings and research on the side effects of prescription drugs. She is a graduate of Pace University.


Did you find this article helpful?


Latest News

Breaking News – EpiPen Malfunction

Breaking News – EpiPen Malfunction

Just released from the FDA – Pfizer has informed the FDA that they are aware of several continuing problems that people are having using the EpiPen (epinephrine) and EpiPen Jr (epinephrine) auto-injectors and generic versions. Some of the problems are from user error and some from EpiPen malfunction. Here are…

ACE Inhibitors in the Time of Coronavirus

ACE Inhibitors in the Time of Coronavirus

Are you worried about ACE inhibitors and coronavirus? You may be hearing that one of the entry methods for the coronavirus in humans is by attaching to the ACE-2 enzyme. This has raised alarms among those with heart disease who use ACE inhibitors (with names ending in -pril, such as…

  • Advertisement